Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Jan 9, 2015, 3:35 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 3:35 PM EST (20:35 UTC)
- Expired
- Jan 10, 2015, 3:52 AM EST
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
794 WHUS73 KDTX 092035 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 335 PM EST FRI JAN 9 2015 ...A PERIOD OF WESTERLY GALES THROUGH TONIGHT... .FIRM WESTERLY WINDS WILL REMAIN IN PLACE INTO TONIGHT AS ARCTIC AIR SETTLES IN. WINDS WILL INCREASE FOR A PERIOD OF TIME THROUGH EARLY TONIGHT...PROVIDING A WINDOW FOR SOME LOW END GALE FORCE GUSTS. THE COMBINATION OF THE STRONG WINDS AND COLD TEMPERATURES WILL MAINTAIN THE POTENTIAL FOR HEAVY FREEZING SPRAY. WINDS WILL SHIFT TO SOUTHWESTERLY AND REMAIN GUSTY THROUGH SATURDAY. THE GRADIENT WILL EASE WHILE WARMER AIR RETURNS TO THE REGION THROUGH THE LATTER HALF OF THE WEEKEND. THIS WILL PROVIDE A DIMINISH TREND TO WIND SPEEDS THROUGH THIS TIME. ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION ON MONDAY. THE GRADIENT IS FORECAST TO BE MUCH WEAKER...SO THE POTENTIAL FOR ANOTHER ROUND OF GALES LOOKS FAIRLY LOW AT THIS TIME. LEZ444-092145- /O.CAN.KDTX.LO.Y.0003.000000T0000Z-150109T2100Z/ MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 335 PM EST FRI JAN 9 2015 ...LOW WATER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE LOW WATER ADVISORY. $$ LHZ363-462>464-101200- /O.NEW.KDTX.GL.W.0003.150109T2035Z-150110T0900Z/ /O.CON.KDTX.UP.W.0002.000000T0000Z-150110T1200Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 335 PM EST FRI JAN 9 2015 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE WEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 AM SATURDAY. * EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-101200- /O.NEW.KDTX.GL.W.0003.150109T2035Z-150110T0900Z/ /O.CON.KDTX.UP.W.0002.000000T0000Z-150110T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 335 PM EST FRI JAN 9 2015 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE WEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM FRIDAY. * EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ362-101200- /O.NEW.KDTX.GL.W.0003.150109T2035Z-150110T0900Z/ /O.CON.KDTX.UP.W.0002.000000T0000Z-150110T1200Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 335 PM EST FRI JAN 9 2015 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE WEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM FRIDAY. * EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MR
1 follow-up statement
875 WHUS73 KDTX 100852 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 352 AM EST SAT JAN 10 2015 ...GUSTY WINDS AND FREEZING SPRAY TODAY... .A SLIGHT WEAKENING IN THE GRADIENT WILL SUPPORT THE END OF THE GALE WARNING BY 4 AM. THE LOW LEVEL FLOW WILL BACK TO THE SOUTHWEST TODAY AND WILL REMAIN RATHER GUSTY. WIND GUSTS MAY APPROACH GALES LATER TODAY IN MID LAKE HURON NORTH OF THE THUMB. THE BREVITY OF GALES /LESS THAN A THREE HOUR PERIOD/ WILL SUPPORT HOLDING OFF ON EXTENDING THE GALE WARNING THEREFORE JUST CARRYING GUSTS TO 30 KNOTS IN THE FORECAST. THE GUSTY WINDS AND ARCTIC WILL WILL STILL HOWEVER SUPPORT FREEZING SPRAY THROUGH THE DAY. WINDS AND WAVES WILL DIMINISH LATER TONIGHT THROUGH MONDAY NIGHT AS A SFC TROUGH SETTLES ACROSS THE REGION. LHZ363-462>464-102100- /O.CAN.KDTX.GL.W.0003.000000T0000Z-150110T0900Z/ /O.EXT.KDTX.UP.W.0002.000000T0000Z-150110T2100Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 352 AM EST SAT JAN 10 2015 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 4 PM EST THIS AFTERNOON. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ LHZ361-101200- /O.CAN.KDTX.GL.W.0003.000000T0000Z-150110T0900Z/ /O.CON.KDTX.UP.W.0002.000000T0000Z-150110T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 352 AM EST SAT JAN 10 2015 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. * EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST THIS MORNING. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ LHZ362-102100- /O.CAN.KDTX.GL.W.0003.000000T0000Z-150110T0900Z/ /O.EXT.KDTX.UP.W.0002.000000T0000Z-150110T2100Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 352 AM EST SAT JAN 10 2015 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 4 PM EST THIS AFTERNOON. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ SC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Jan 9, 3:33 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 9, 3:33 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
333 PM EST FRI JAN 9 2015
.SHORT TERM...TONIGHT
STEEP LOW LEVEL LAPSE RATES UP TO AROUND 6000 FEET COUPLED WITH THE
COLD STRONG WESTERLY FLOW OFF LAKE MICHIGAN GENERATING SNOW SQUALLS
THIS AFTERNOON...MAINLY FOCUSED AROUND I-94 CORRIDOR...WITH GUSTS OF
30 TO 35 MPH CONTRIBUTING TO THE REDUCED VISIBILITIES. RADAR STILL
INDICATING FAIRLY DISORGANIZED ACTIVITY...AND EXPECTING COVERAGE AND
INTENSITY TO WANE EARLY THIS EVENING AS UPPER LEVEL TROUGH AXIS/COLD
POOL OVER THE WESTERN GREAT LAKES MOVES OVERHEAD (-25 C AT 850 MB
PER 12Z EURO) AND THE DRIER AIRMASS (10 TO 15 BELOW ZERO DEW PTS
OVER WISCONSIN) TAKES HOLDS. WITH THAT SAID...STILL LEARY OF A
NARROW BUT DOMINATE BAND ORIGINATING FROM LAKE MICHIGAN MEANDERING
BETWEEN THE M-59 AND I-94 CORRIDORS POST 00Z...AS LOW LEVEL
TEMPERATURE CONTRAST RAMPS UP...AS TEMPS IN THE OHIO VALLEY PLUMMETS
BELOW ZERO WITH HIGH PRESSURE SETTLING IN OVERNIGHT.
ALTHOUGH THE MID LEVELS WILL BE WARMING OVERNIGHT OVER SOUTHEAST
MICHIGAN...A WIND SHIFT TO THE SOUTHWEST AT THE SURFACE IS EXPECTED
TO ADVECT COLDER TEMPS NORTH ACROSS THE OHIO BORDER TOWARD 12Z
SATURDAY...VERY SIMILAR TO YESTERDAY MORNING. WITH WINDS HOLDING
AROUND 10 MPH...AND SUB ZERO TEMPS SETTLING IN...WIND CHILLS OF 20
BELOW ZERO ARE EXPECTED UP TO THE I-94 CORRIDOR. FARTHER
NORTH...TEMPS ARE EXPECTED TO QUICKLY DROP OFF THIS EVENING ACROSS
TRI-CITIES AND THUMB REGION DOWN TOWARD ZERO WITH AT LEAST PARTIAL
CLEARING...WHICH WILL ALSO PLACE WIND CHILLS AROUND 15 BELOW AS
WINDS ARE SLOW TO COME DOWN. THE MIDDLE TIER OF COUNTIES ARE MORE
BORDERLINE AND MAY COME UP JUST SHORT OF THE CRITERIA AS LAKE
MICHIGAN CLOUDS/INFLUENCE HOLDS ON THE LONGEST. NONE-THE-
LESS...THE PLAN IS TO ISSUE A WIND CHILL ADVISORY FOR ALL OF
SOUTHEAST MICHIGAN FROM 00Z-17Z SATURDAY FOR WINDS CHILLS IN THE
10 TO 20 BELOW ZERO RANGE. THE ADVISORY MAY BE CANCELED EARLY
ACROSS TRI-CITIES REGION AS WINDS BACK TO THE SOUTHWEST LATE
TONIGHT AND LAKE MICHIGAN CLOUDS/POSSIBLE FLURRIES/SNOW SHOWERS
ARRIVE...LIKELY RESULTING IN TEMPS COMING UP SEVERAL DEGREES.
&&
.LONG TERM...SATURDAY THROUGH FRIDAY
COLD/DRY ARCTIC AIR MASS FIRMLY ENTRENCHED ACROSS SE MICHIGAN TO
START THE WEEKEND. LOW LEVEL FLOW WILL BACK GRADUALLY FROM WSW TO
SOUTHWEST WITH TIME SATURDAY IN RESPONSE TO HIGH PRESSURE EXITING
THE OHIO VALLEY. PERSISTENT WEAK MOISTURE FLUX OFF LAKE MICHIGAN IN
THIS FLOW WILL SUSTAIN SOME COVERAGE OF STRATO CU ACROSS CENTRAL
LOWER...A WEAK SIGNAL OF CONVERGENCE PERHAPS ALLOWING FOR SOME
POCKETS OF LIGHT SNOW SHOWERS/FLURRIES TO EMERGE ACROSS THE TRI-
CITIES/THUMB DURING THE AFTERNOON. ELSEWHERE...LATEST SOUNDINGS
SUPPORT SEEING A HIGHER DEGREE OF SUNSHINE UNDER GENERAL SUBSIDENCE
AND DEEP COLUMN DRYING. ANY ADDED INSOLATION WILL STRUGGLE TO
OFFSET A COLD MORNING START /LATE MORNING WIND CHILLS STILL BELOW
-10F/...LEAVING AFTERNOON HIGHS TO SETTLE INTO THE UPPER SINGLE
DIGITS OR LOWER TEENS.
ENSUING PERIOD OF WARM AIR ADVECTION UPON THE GRADUAL EXIT OF THE
EXISTING ARCTIC THERMAL PROFILE INITIATES LOCALLY BY SATURDAY NIGHT.
MOISTURE TRANSPORT ATTENDANT TO THE LEAD WING OF ISENTROPIC ASCENT
WILL REMAIN LIMITED...BUT WILL LIKELY MODULATE SLIGHTLY WITH LAKE
MICHIGAN STILL AT LEAST WEAKLY UNSTABLE. MOISTURE DEPTH MAY PROVE
ADEQUATE TO SUPPORT A PERIOD OF LIGHT SNOW SHOWERS OR FLURRIES
OVERNIGHT...MINOR ACCUMULATION POTENTIAL FAVORING THE TRI-
CITIES/THUMB. TIMING OF THE ADVECTIVE PROCESS AND ASSOCIATED
INCREASE IN CLOUD COVER WILL RESULT IN AN EVENING LOW TEMPERATURE
/SINGLE DIGITS/...BEFORE SLOWLY RISING THROUGH THE MORNING HOURS.
RELATIVELY BENIGN WEATHER CONDITIONS THROUGH THE DAYLIGHT PERIOD ON
SUNDAY. MODULATING THERMAL PROFILE UNDER CONTINUED SOUTH-SOUTHWEST
FLOW WILL PROVIDE A NOTED INCREASE IN HIGHS RELATIVE TO RECENT DAYS
/MID 20S/.
UPPER LOW CURRENTLY POSITIONED OVER MEXICO WILL SHEAR INTO THE
DOWNSTREAM CONFLUENT WESTERLY FLOW THROUGH THE LATTER HALF OF THE
WEEKEND. THIS PROCESS WILL OCCUR IMMEDIATELY IN ADVANCE OF RENEWED
NORTHERN STREAM TROUGHING FORECAST TO SWEEP ACROSS THE GREAT LAKES
BY EARLY NEXT WEEK. MODEST MOISTURE RETURN PROJECTED WITHIN THE
SECONDARY AXIS OF INCREASING ISENTROPIC ASCENT PRECEDING THIS WAVE.
THIS WILL SUPPORT AN EXPANDING AREA OF LIGHT SNOW FROM THE MIDWEST
INTO THE OHIO VALLEY. SOUTHEAST MICHIGAN REMAINS FORECAST TO LIE
ALONG THE NORTHERN EXTENT OF THIS MOISTURE PLUME AS IT SWEEPS
THROUGH SUNDAY NIGHT. WHILE PROPER PLACEMENT OF THIS MOISTURE AXIS
OVER SE MICHIGAN REMAINS SOMEWHAT TENUOUS YET...A PERIOD OF
ACCUMULATING SNOWFALL APPEARS INCREASINGLY LIKELY FOR AREAS CLOSER
TO THE OHIO BORDER. SNOWFALL CHANCES WILL TAPER DOWNWARD
ACCORDINGLY WITH NORTHWARD EXTENT. THE INBOUND COLD FRONT ATTENDANT
TO THE NORTHERN WAVE WILL ENTER THE PICTURE BY LATE SUNDAY
NIGHT/EARLY MONDAY. THERE WILL BE THE POTENTIAL FOR MID LEVEL FGEN
TO INCREASE AS THE FRONTAL SLOPE WORKS INTO THE AREA...THE RESPONSE
COMMENCING IN THE PRESENCE OF FAVORABLE RIGHT ENTRANCE REGION UPPER
JET SUPPORT. 12Z NAM TRENDING IN THIS DIRECTION...PROVIDING A
SECONDARY ROUND OF LIGHT SNOW /MAINLY SOUTH/ MONDAY MORNING.
MONDAY HOLDS THE POTENTIAL FOR MORE SNOW...ESPECIALLY FOR THE
SOUTHERN PORTIONS OF THE CWA SOUTH OF I69. AS SUNDAYS LOW EXITS TO
THE NORTHEAST A RESIDUAL UPPER LEVEL TROUGH LINGERS OVER EASTERN
MICHIGAN. SOUTHERLY FLOW FROM HIGH PRESSURE JUST OFF THE U.S. EAST
COAST WILL HELP FEED MOISTURE NORTHWARD INTO THE TROUGH TO PRODUCE
SNOW SHOWERS. TOO EARLY TO TALK AMOUNTS...BUT CURRENT INDICATIONS
ARE FOR LIGHT SNOW. HIGH PRESSURE BUILDS OVER THE REGION FOR TUESDAY
AND WEDNESDAY. BY WEDNESDAY NIGHT THE NEXT LOW PRESSURE SYSTEM DROPS
OUT OF NORTHERN ONTARIO BRINGING IN ONLY A WEAK POTENTIAL FOR
FLURRIES OR LIGHT SNOW. TEMPERATURES WILL SEEM MORE BEARABLE THROUGH
MOST THE EXTENDED PERIOD...WITH HIGHS IN THE MID 20S AND LOWS MOSTLY
IN THE MID TO UPPER TEENS...THE EXCEPTION IS MIDWEEK WHEN OVERNIGHT
LOW TEMPS HAVE THE POTENTIAL TO DROP INTO THE LOW SINGLE DIGITS
AGAIN.
&&
.MARINE...
FIRM WESTERLY WINDS WILL REMAIN IN PLACE INTO TONIGHT AS ARCTIC AIR
SETTLES IN. WINDS WILL INCREASE FOR A PERIOD OF TIME THROUGH EARLY
TONIGHT...PROVIDING A WINDOW FOR SOME LOW END GALE FORCE GUSTS. THE
COMBINATION OF THE STRONG WINDS AND COLD TEMPERATURES WILL MAINTAIN
THE POTENTIAL FOR HEAVY FREEZING SPRAY. WINDS WILL SHIFT TO
SOUTHWESTERLY AND REMAIN GUSTY THROUGH SATURDAY. THE GRADIENT WILL
EASE WHILE WARMER AIR RETURNS TO THE REGION THROUGH THE LATTER HALF
OF THE WEEKEND. THIS WILL PROVIDE A DIMINISH TREND TO WIND SPEEDS
THROUGH THIS TIME. ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS
THE REGION ON MONDAY. THE GRADIENT IS FORECAST TO BE MUCH
WEAKER...SO THE POTENTIAL FOR ANOTHER ROUND OF GALES LOOKS FAIRLY
LOW AT THIS TIME.
&&
.AVIATION...ISSUED 1220 PM EST FRI JAN 9 2015
COLD WESTERLY FLOW OFF LAKE MICHIGAN COUPLED WITH STEEP LOW LEVEL
LAPSE RATES WILL CONTINUE TO PROMOTE SNOW SHOWERS THIS AFTERNOON
OVER THE SOUTHERN TAF SITES...WITH HIGHLY LOCALIZED EMBEDDED SNOW
SQUALLS REDUCING VISIBILITIES A HALF MILE OR LESS. WESTERLY WINDS
GUSTING TO 30 MPH AT TIMES WILL ALSO CAUSE BLOWING SNOW. WINDS AND
SNOW SHOWER ACTIVITY SHOULD DECREASE TOWARD SUNSET. CONFIDENCE IN
HIGH MVFR/LOW VFR CEILINGS THIS EVENING AND TONIGHT IS NOT
HIGH...AS DRIER AIR ATTEMPTS TO TAKE FOOTHOLD...AND MAY BE JUST
LOOKING AT TRANSIENT CEILINGS TONIGHT. HIGHER CONFIDENCE IN CLEAR
SKIES PUSHING UP FROM THE SOUTH LATE TONIGHT NEAR THE OHIO
BORDER...MAKING INROADS NORTH SATURDAY MORNING.
FOR DTW...
THE AIRPORT SHOULD CONTINUE TO BE IN AND OUT OF SNOW SHOWERS
DURING THE AFTERNOON HOURS...WITH BRIEF INTENSE SNOW SQUALLS
POSSIBLE...PRODUCING QUICK HALF AN INCH TO 1 INCH OF SNOW. SNOW
SHOWERS ACTIVITY SHOULD DIMINISH TOWARD SUNSET AND LIFT NORTH
OVERNIGHT...WITH CLEAR SKIES EXPECTED BY SUNRISE SATURDAY.
//DTW THRESHOLD PROBABILITIES...
* HIGH CONFIDENCE IN CEILINGS BELOW 5000 FT THIS AFTERNOON...MEDIUM
THIS EVENING INTO TONIGHT.
* LOW CONFIDENCE IN SNOW SQUALL REDUCING VSBY TO 1/2SM OR LESS
THIS AFTERNOON.
* LOW CONFIDENCE FOR EXCEEDING CROSSWIND THRESHOLD FROM WEST-SOUTHWEST.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO NOON EST SATURDAY FOR
MIZ047>049-053>055-060>063-068>070-075-076-082-083.
LAKE HURON...HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST SATURDAY FOR LHZ361>363-
462>464.
GALE WARNING UNTIL 4 AM EST SATURDAY FOR LHZ361>363-462>464.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....MR/DE
MARINE.......MR
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jan 9, 9:53 AM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 953 AM EST FRI JAN 9 2015 MIZ047>049-053>055-060>063-101500- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 953 AM EST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PASSAGE OF A COLD FRONT TODAY WILL BRING ANOTHER ROUND OF BITTER COLD WIND CHILLS TO THE REGION TONIGHT. WIND CHILL READINGS ARE FORECAST TO DROP TO 10 TO 20 DEGREES BELOW ZERO AFTER 8 PM. A WIND CHILL ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILL READINGS OF 10 TO 20 DEGREES BELOW ZERO WILL PERSIST INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-101500- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 953 AM EST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A HEAVY FREEZING SPRAY WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE HURON THROUGH TONIGHT. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY FREEZING SPRAY WILL PERSIST ON LAKE HURON INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ068>070-075-076-082-083-101500- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 953 AM EST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS SNOW SHOWERS AND AREAS OF BLOWING SNOW WILL AFFECT THE REGION TODAY IN THE WAKE OF AN ARCTIC COLD FRONT. THIS WILL RESULT IN ACCUMULATION FROM A DUSTING TO ONE INCH...WITH SOME LOCALIZED AMOUNTS OF UP TO TWO INCHES POSSIBLE THROUGH THIS EVENING. THE PASSAGE OF THIS FRONT TODAY WILL BRING ANOTHER ROUND OF BITTER COLD WIND CHILLS TO THE REGION TONIGHT. WIND CHILL READINGS ARE FORECAST TO DROP TO 10 TO 20 DEGREES BELOW ZERO AFTER 8 PM. A WIND CHILL ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILL READINGS OF 10 TO 20 DEGREES BELOW ZERO WILL PERSIST INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). MR
In the hours before
Local storm report, Jan 9, 9:39 AM EST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
939 AM EST FRI JAN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW LAPEER 43.05N 83.32W
01/09/2015 M2.0 INCH LAPEER MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0750 AM SNOW DUNDEE 41.96N 83.66W
01/09/2015 M3.0 INCH MONROE MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0800 AM SNOW MILAN 42.09N 83.68W
01/09/2015 M2.5 INCH WASHTENAW MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0800 AM SNOW SANDUSKY 43.42N 82.83W
01/09/2015 M2.0 INCH SANILAC MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0830 AM SNOW RIVERVIEW 42.17N 83.19W
01/09/2015 M3.0 INCH WAYNE MI PUBLIC
16 HOUR SNOWFALL TOTAL
&&
SSLocal storm report, Jan 9, 9:41 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
941 AM EST FRI JAN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 5 W SAGINAW 43.42N 84.05W
01/09/2015 M1.8 INCH SAGINAW MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
1244 AM SNOW EASTPOINTE 42.47N 82.96W
01/09/2015 M2.5 INCH MACOMB MI TRAINED SPOTTER
10 HOUR TOTAL
0226 AM SNOW AUBURN HILLS 42.67N 83.24W
01/09/2015 E3.0 INCH OAKLAND MI PUBLIC
10 HOUR TOTAL
0600 AM SNOW CORUNNA 42.98N 84.12W
01/09/2015 M1.8 INCH SHIAWASSEE MI 911 CALL CENTER
24 HOUR SNOWFALL TOTAL
0629 AM SNOW MANCHESTER 42.15N 84.04W
01/09/2015 M2.7 INCH WASHTENAW MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0630 AM SNOW SW ROMULUS 42.22N 83.37W
01/09/2015 M2.8 INCH WAYNE MI OFFICIAL NWS OBS
14 HOUR SNOWFALL TOTAL AT DETROIT METRO AIRPORT
0630 AM SNOW CHESANING 43.18N 84.12W
01/09/2015 M2.1 INCH SAGINAW MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0630 AM SNOW 4 SW CLARKSTON 42.69N 83.47W
01/09/2015 M3.2 INCH OAKLAND MI OFFICIAL NWS OBS
14 HOUR SNOWFALL TOTAL AT NWS WHITE LAKE OFFICE
0645 AM SNOW UTICA 42.63N 83.02W
01/09/2015 M2.4 INCH MACOMB MI COCORAHS
14 HOUR SNOWFALL TOTAL
0700 AM SNOW 4 N BURTON 43.05N 83.62W
01/09/2015 M1.6 INCH GENESEE MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0700 AM SNOW BAD AXE 43.80N 83.00W
01/09/2015 M2.3 INCH HURON MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0700 AM SNOW PORT HURON 42.99N 82.43W
01/09/2015 M3.0 INCH ST. CLAIR MI COCORAHS
24 HOUR SNOWFALL TOTAL
0700 AM SNOW LIVONIA 42.40N 83.37W
01/09/2015 M2.9 INCH WAYNE MI COCORAHS
24 HOUR SNOWFALL TOTAL
0700 AM SNOW CASS CITY 43.60N 83.18W
01/09/2015 M2.4 INCH TUSCOLA MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0700 AM SNOW BIRCH RUN 43.25N 83.79W
01/09/2015 E2.0 INCH SAGINAW MI PUBLIC
14 HOUR SNOWFALL TOTAL
0700 AM SNOW 4 N BAY CITY 43.65N 83.89W
01/09/2015 M0.9 INCH BAY MI COCORAHS
24 HOUR SNOWFALL TOTAL
0700 AM SNOW DEARBORN 42.31N 83.21W
01/09/2015 M2.0 INCH WAYNE MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0700 AM SNOW OWOSSO 43.00N 84.18W
01/09/2015 M2.8 INCH SHIAWASSEE MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0700 AM SNOW LAKE ORION 42.78N 83.24W
01/09/2015 M2.9 INCH OAKLAND MI COCORAHS
24 HOUR SNOWFALL TOTAL
0700 AM SNOW CHESTERFIELD TOWNSHIP 42.68N 82.82W
01/09/2015 E3.0 INCH MACOMB MI PUBLIC
14 HOUR SNOWFALL TOTAL
0700 AM SNOW SE FLINT 43.02N 83.69W
01/09/2015 M2.0 INCH GENESEE MI OFFICIAL NWS OBS
14 HOUR SNOWFALL TOTAL AT FLINT BISHOP AIRPORT
0700 AM SNOW BLOOMFIELD HILLS 42.58N 83.25W
01/09/2015 M3.0 INCH OAKLAND MI COCORAHS
SNOWFALL TOTAL
0700 AM SNOW 2 NE ANN ARBOR 42.29N 83.71W
01/09/2015 M2.6 INCH WASHTENAW MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0700 AM SNOW HOWELL 42.61N 83.94W
01/09/2015 M2.2 INCH LIVINGSTON MI NWS EMPLOYEE
2.0 INCHES OF SNOW IN 6 HOURS ENDING AT 10PM WITH ANOTHER
0.2 INCHES AFTER.
0730 AM SNOW MORENCI 41.72N 84.22W
01/09/2015 M1.8 INCH LENAWEE MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0730 AM SNOW 2 W PECK 43.26N 82.86W
01/09/2015 M3.8 INCH SANILAC MI PUBLIC
10 HOUR SNOWFALL TOTAL
0730 AM SNOW PORT AUSTIN 44.04N 83.00W
01/09/2015 M1.0 INCH HURON MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0730 AM SNOW LAPEER 43.05N 83.32W
01/09/2015 M2.0 INCH LAPEER MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0750 AM SNOW DUNDEE 41.96N 83.66W
01/09/2015 M3.0 INCH MONROE MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0800 AM SNOW WYANDOTTE 42.21N 83.16W
01/09/2015 M2.9 INCH WAYNE MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0800 AM SNOW SANDUSKY 43.42N 82.83W
01/09/2015 M2.0 INCH SANILAC MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0800 AM SNOW MILAN 42.09N 83.68W
01/09/2015 M2.5 INCH WASHTENAW MI CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
0830 AM SNOW RIVERVIEW 42.17N 83.19W
01/09/2015 M3.0 INCH WAYNE MI PUBLIC
16 HOUR SNOWFALL TOTAL
&&
SSSpecial weather statement, Jan 9, 10:39 AM EST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1039 AM EST FRI JAN 9 2015 MIZ068>070-075-076-082-083-091745- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 1039 AM EST FRI JAN 9 2015 ...LOCALIZED SNOW SQUALLS LATE THIS MORNING... LOCALIZED SNOW SQUALLS WILL CONTINUE TO TRACK THROUGH THE AREA LATE THIS MORNING...ESPECIALLY ALONG THE I-94 CORRIDOR. WESTERLY WINDS GUSTING AROUND 25 MPH WILL ALSO PRODUCE BLOWING SNOW. MOST LOCATIONS WILL SEE LITTLE IF ANY SNOW. HOWEVER...THE LOCALIZED SNOW SQUALLS WILL QUICKLY REDUCE VISIBILITIES TO A HALF MILE OR LESS...WITH A QUICK HALF AN INCH OF SNOW ACCUMULATION. TEMPERATURES WILL CONTINUE TO HOVER IN THE TEENS...ASSURING SNOW COVERED AND OR ICY ROADS WHERE THE SNOW FALLS. MOTORISTS ARE URGED TO USE CAUTION AND BE PREPARED FOR THE VARIABLE DRIVING CONDITIONS BY ALLOWING EXTRA TIME. SF
Local storm report, Jan 9, 12:22 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1222 PM EST FRI JAN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM SNOW 5 W SAGINAW 43.42N 84.05W
01/09/2015 M2.2 INCH SAGINAW MI CO-OP OBSERVER
10 HOUR SNOWFALL TOTAL WITH 0.4 INCHES FALLING AFTER
12AM.
1030 AM SNOW ELBA 43.04N 83.44W
01/09/2015 M2.5 INCH LAPEER MI TRAINED SPOTTER
14 HOUR SNOWFALL TOTAL
1045 AM SNOW 3 E MILFORD 42.59N 83.54W
01/09/2015 M2.7 INCH OAKLAND MI NWS EMPLOYEE
14 HOUR SNOWFALL TOTAL
&&
SSSpecial weather statement, Jan 9, 12:40 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1240 PM EST FRI JAN 9 2015 MIZ068>070-075-076-082-083-092045- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 1240 PM EST FRI JAN 9 2015 ...SNOW SQUALLS CONTINUE THIS AFTERNOON... LOCALIZED SNOW SQUALLS WILL CONTINUE TO TRACK THROUGH THE AREA THIS AFTERNOON...ESPECIALLY ALONG THE I-94 CORRIDOR. WESTERLY WINDS GUSTING AROUND 30 MPH WILL ALSO PRODUCE BLOWING SNOW. MOST LOCATIONS WILL SEE LITTLE IN THE WAY OF SNOW ACCUMULATIONS. HOWEVER...THE LOCALIZED SNOW SQUALLS WILL QUICKLY REDUCE VISIBILITIES TO A QUARTER MILE OR LESS...WITH A QUICK HALF AN INCH TO THREE QUARTERS OF AN INCH OF SNOW ACCUMULATION. TEMPERATURES WILL CONTINUE TO HOVER IN THE TEENS...ASSURING SNOW COVERED AND OR ICY ROADS WHERE THE SNOW FALLS. MOTORISTS ARE URGED TO USE CAUTION AND BE PREPARED FOR THE LOCALIZED HAZARDOUS DRIVING CONDITIONS. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:21 PM EST | Low Water Advisory | DTX | 17 hr | |
| Jan 9, 3:39 PM EST | Wind Chill Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.